Alert archive / North Carolina / River Flood Warnings in 2009

River Flood Warning 4, NWS Raleigh, NC

March 29, 2009Johnston County, North Carolina

NWS Raleigh, NC issued this river flood warning at Mar 29, 2009, 5:40 PM EDT for Johnston County, North Carolina. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Mar 29, 2009, 5:40 PM EDT (21:40 UTC)
Expired
Mar 30, 2009, 10:52 AM EDT
In force
17 hr
Issued by
NWS Raleigh, NC
Flood severity
Minor

County Johnston County, NC

The radar

The Raleigh/Durham radar (KRAX), 20 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Neuse River at Smithfield (SMFN7).

Action stage
14 ft
Minor stage
15 ft
Moderate stage
18 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02087570, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS42 KRAH 292140
FLWRAH


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
540 PM EDT SUN MAR 29 2009



...THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
FLOOD WARNING FOR THE FOLLOWING RIVERS IN NORTH CAROLINA... 

  NEUSE RIVER AT SMITHFIELD AFFECTING JOHNSTON COUNTY

  THE NEUSE RIVER AT SMITHFIELD HAS CROSSED INTO FLOOD STAGE 
  AND IS EXPECTED TO CREST LATER TONIGHT.

SAFETY MESSAGE...IF YOU ENCOUNTER DEEP WATER WHILE DRIVING...DO NOT 
ATTEMPT TO DRIVE THROUGH. TURN AROUND...DONT DROWN.


NCC101-300412-
/O.NEW.KRAH.FL.W.0004.090329T2140Z-090330T0412Z/
/SMFN7.1.ER.090329T2100Z.090329T2130Z.090329T2212Z.NO/
540 PM EDT SUN MAR 29 2009

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A 

* FLOOD WARNING FOR 
  THE NEUSE RIVER AT SMITHFIELD.
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  5:30 PM SUNDAY THE STAGE WAS 15.0 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  THIS EVENING.
* IMPACT...AT 15.0 FEET...WATER REACHES THE BASE OF THE ONE MILLION 
  GALLON TANK AT THE WATER TREATMENT PLANT.

&&
THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 8AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...


                 FLD  OBSERVED                FORECAST 8 AM
LOCATION         STG  STG  DAY TIME    MON   TUE   WED   THU   FRI

NEUSE RIVER
 SMITHFIELD       15  15.0 SUN 05 PM  14.5  10.6   8.2   7.4   8.0


TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:


############DELETE STATIONS BELOW THAT ARE NOT APPLICABLE##########


        
        SMITHFIELD:      99.26
        



$$
3 follow-up statements
000 
WGUS82 KRAH 300038
FLSRAH


FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
838 PM EDT SUN MAR 29 2009



...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH 
CAROLINA...

  THE NEUSE RIVER AT SMITHFIELD REACHED FLOOD STAGE THIS AFTERNOON
  AND IS FORECASTED TO CREST AT 15.1 FEET BEFORE FALLING BELOW FLOOD
  STAGE MONDAY.
  
  RAINS OVER THE PAST 48 HOURS HAVE CONTRIBUTED TO THE RISING WATERS.
  RECREATIONAL USERS SHOULD REMAIN CAUTIOUS ON MONDAY AS SWIFT CURRENTS
  ARE POSSIBLE ALONG WITH FLOATING DEBRIS.
 
  NEUSE RIVER AT SMITHFIELD AFFECTING JOHNSTON COUNTY 
SAFETY MESSAGE...IF YOU ENCOUNTER DEEP WATER WHILE DRIVING...DO NOT 
ATTEMPT TO DRIVE THROUGH. TURN AROUND...DONT DROWN.


NCC101-300555-
/O.EXT.KRAH.FL.W.0004.000000T0000Z-090330T0555Z/
/SMFN7.1.ER.090329T2100Z.090329T2130Z.090329T2355Z.NO/
838 PM EDT SUN MAR 29 2009

...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT...THE FLOOD WARNING 
CONTINUES FOR
  THE NEUSE RIVER AT SMITHFIELD.
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  5:30 PM SUNDAY THE STAGE WAS 15.0 FEET. 

* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  THIS EVENING.
* IMPACT...AT 15.0 FEET...WATER REACHES THE BASE OF THE ONE MILLION 
  GALLON TANK AT THE WATER TREATMENT PLANT.

&&
THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 8AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...


                 FLD  OBSERVED                FORECAST 8 AM
LOCATION         STG  STG  DAY TIME    MON   TUE   WED   THU   FRI

NEUSE RIVER
 SMITHFIELD       15  15.0 SUN 05 PM  14.6  10.9   8.5   7.5   8.0      


TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:


############DELETE STATIONS BELOW THAT ARE NOT APPLICABLE##########


        SMITHFIELD:      99.26
     
$$
000 
WGUS82 KRAH 300219
FLSRAH


FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1019 PM EDT SUN MAR 29 2009



...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH 
CAROLINA...
 
  NEUSE RIVER AT SMITHFIELD AFFECTING JOHNSTON COUNTY 
  
  THE NEUSE RIVER AT SMITHFIELD REACHED FLOOD STAGE THIS AFTERNOON
  AND IS FORECASTED TO CREST AT 15.4 FEET BEFORE FALLING BELOW FLOOD
  STAGE MONDAY.
  
  RAINS OVER THE PAST 48 HOURS HAVE CONTRIBUTED TO THE RISING WATERS.
  RECREATIONAL USERS SHOULD REMAIN CAUTIOUS ON MONDAY AS SWIFT CURRENTS
  ARE POSSIBLE ALONG WITH FLOATING DEBRIS.
  
SAFETY MESSAGE...IF YOU ENCOUNTER DEEP WATER WHILE DRIVING...DO NOT 
ATTEMPT TO DRIVE THROUGH. TURN AROUND...DONT DROWN.


NCC101-301419-
/O.EXT.KRAH.FL.W.0004.000000T0000Z-090330T1525Z/
/SMFN7.1.ER.090329T2100Z.090330T0600Z.090330T0925Z.NO/
1019 PM EDT SUN MAR 29 2009

...FLOOD WARNING EXTENDED UNTIL MONDAY MORNING...THE FLOOD WARNING 
CONTINUES FOR
  THE NEUSE RIVER AT SMITHFIELD.
* UNTIL MONDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  9:30 PM SUNDAY THE STAGE WAS 15.2 FEET. 

* FLOOD STAGE IS 15.0 FEET. 
* IMPACT...AT 15.0 FEET...WATER REACHES THE BASE OF THE ONE MILLION 
  GALLON TANK AT THE WATER TREATMENT PLANT.

&&
THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 8AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...


                 FLD  OBSERVED                FORECAST 8 AM
LOCATION         STG  STG  DAY TIME    MON   TUE   WED   THU   FRI

NEUSE RIVER
 SMITHFIELD       15  15.2 SUN 09 PM  14.7  11.1   8.5   7.5   8.0      


TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:


############DELETE STATIONS BELOW THAT ARE NOT APPLICABLE##########


        SMITHFIELD:      99.26

$$
000 
WGUS82 KRAH 301452
FLSRAH


FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1052 AM EDT MON MAR 30 2009



...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN NORTH 
CAROLINA...
 
  NEUSE RIVER AT SMITHFIELD AFFECTING JOHNSTON COUNTY

 
SAFETY MESSAGE...IF YOU ENCOUNTER DEEP WATER WHILE DRIVING...DO NOT 
ATTEMPT TO DRIVE THROUGH. TURN AROUND...DONT DROWN.


NCC101-301522-
/O.CAN.KRAH.FL.W.0004.000000T0000Z-090330T1525Z/
/SMFN7.1.ER.090329T2100Z.090330T0245Z.090330T0841Z.NO/
1052 AM EDT MON MAR 30 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE NEUSE RIVER AT SMITHFIELD.
* AT 9:30 AM MONDAY THE STAGE WAS 14.4 FEET. 
* FELL BELOW FLOOD STAGE AT 4:41 AM MONDAY.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 10.4 FEET BY TOMORROW
  MORNING.
* IMPACT...AT 15.0 FEET...WATER REACHES THE BASE OF THE ONE MILLION 
  GALLON TANK AT THE WATER TREATMENT PLANT.

&&
THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 8AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...


                 FLD  OBSERVED                FORECAST 8 AM
LOCATION         STG  STG  DAY TIME    TUE   WED   THU   FRI   SAT

NEUSE RIVER
 SMITHFIELD       15  14.4 MON 09 AM  10.4   9.7  11.0  11.2  11.2


TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:



        SMITHFIELD:      99.26



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this river flood warning went out at Mar 29, 5:30 PM EDT, 10 minutes earlier.

Area forecast discussion, Mar 29, 5:30 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
530 PM EDT SUN MAR 29 2009

.SYNOPSIS...
A COLD FRONT WILL SWEEP ACROSS CAROLINAS EARLY THIS EVENING. AN AREA
OF WILL BUILD INTO OUR REGION FROM THE SOUTHWEST TONIGHT AND
MONDAY...AND LINGER OVERHEAD ON TUESDAY. AN AREA OF LOW PRESSURE
WILL CROSS THE AREA ON WEDNESDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 240 PM SUNDAY...

DRIER AIR HAS OVERSPREAD THE REGION EARLY THIS AFTERNOON WITH CLEAR
SKIES IN THE WEST AND FEW TO SCATTERED CU BEING OBSERVED INT HE
EAST. SUNSHINE COUPLED WITH STOUT SW FLOW HAS ALLOWED TEMPS TO WARM
WELL INTO THE 70S ALONG AND EAST OF THE HIGHWAY 1. IN THE WESTERN
AND SOUTHERN PIEDMONT...LOW LEVEL FLOW HAS BEEN ABLE TO TAP INTO
COOL POOL RESIDING OVER NORTHERN GA...HOLDING TEMPS IN THE YADKIN
RIVER VALLEY IN THE 60S. WIND GUSTS BETWEEN 25-30KTS HAVE BEEN
COMMON SINCE 14Z ACROSS THE AREA. AS SURFACE FRONT CROSSES REGION
LATE THIS AFTERNOON/EARLY EVENING...WINDS WILL VEER TO A MORE
WESTERLY DIRECTION. DUE TO COLD AIR ADVECTION OCCURRING IN THE LOWER
LAYERS...EXPECT DECENT MIXING TO OCCUR THIS EVENING WITH GUSTS IN
THE 22-28KTS RANGE EXPECTED THROUGH 04Z. MAY SEE A BRIEF PERIOD OF
PARTLY TO MOST CLOUDY SKIES THIS EVENING AS SIGNIFICANT VORT MAX
(33-36 PER SEC) ROUNDS BASE OF L/W TROUGH OVER OUR REGION.
ASSOCIATED MID LEVEL LAPSE RATES WITH THIS FEATURE SHOULD PROVIDE
INSTABILITY AND LIFT TO CAUSE AN INCREASE IN CLOUDINESS BUT MOISTURE
TOO SHALLOW TO GENERATE PRECIPITATION.

EXPECT WINDS TO GRADUALLY SUBSIDE OVERNIGHT AS HIGH PRESSURE BEGINS
TO BUILD INTO THE REGION. MOS GUIDANCE HAS BEEN FAIRLY CONSISTENT
THE PAST 3-4 RUNS PROJECTING MIN TEMPS IN THE UPPER 30S NW TO THE
LOWER 40S SE. WILL LEAN TOWARD THESE NUMBERS. CAVEAT IS THAT
SIGNIFICANT MIXING THROUGH THE OVERNIGHT MAY RESULT IN MIN TEMPS A
COUPLE OF DEGREES WARMER.

&&

.SHORT TERM /MONDAY THROUGH WEDNESDAY NIGHT/...
AS OF 255 PM SUNDAY...

MONDAY...S/W RIDGE ALOFT AND ASSOCIATED SURFACE RIDGE BUILD INTO
CENTRAL NC FROM THE SW. DOWNSLOPE COMPONENT TOT EH SURFACE FLOW
COUPLED WITH PLENTY OF SUNSHINE SHOULD RESULT IN MAX TEMPS IN THE
MID AND UPPER 60S. LEANED TOWARD THE COOLER SIDE OF GUIDANCE AS LOW
LEVEL THICKNESSES SUPPORT MAX TEMPS 3-4 DEGREES COOLER.

MONDAY NIGHT...SURFACE RIDGE STRETCHES NORTHWEST-SOUTHEAST ACROSS
REGION. MOSTLY CLEAR AND NEAR CALM CONDITIONS SHOULD ALLOW FOR
EXCELLENT COOLING. LEANED MIN TEMPS ON THE COOL SIDE OF
GUIDANCE.

TUESDAY INTO TUESDAY NIGHT...SURFACE RIDGE DRIFTS EAST EARLY
TUESDAY. THIS WILL CAUSE LOW LEVEL FLOW TO VEER TO A MORE E-SE
DIRECTION BY LATE IN THE DAY. MEANWHILE A STRONG JET CROSSING THE
MEXICAN/U.S. BORDER WILL INDUCE SURFACE CYCLOGENESIS OVER THE
NORTHERN GULF/LOWER MS VALLEY. THIS WEATHER FEATURE WILL LIFT
NE...PUSHED ALONG BY MID LEVEL TROUGH THAT TAKES ON A NEGATIVE TILT
TUESDAY NIGHT INTO WEDNESDAY. APPROACH OF THIS SYSTEM FROM THE SW
WILL INCREASE CLOUDINESS OVER CENTRAL NC FROM THE SW LATE
TUESDAY/TUESDAY EVENING WITH RAIN THREAT INCREASING AFTER 06Z WED AS
ISENTROPIC LIFT INCREASES...MAINLY WEST OF HIGHWAY 1. TRIMMED BACK
POPS FROM TUESDAY EVENING BUT MAINTAINED POPS BEYOND 06Z.

WEDNESDAY...EXPECT DECENT SHOT AT PRECIP WEDNESDAY MORNING/EARLY
AFTERNOON AHEAD OF NEGATIVE TILT TROUGH. KINEMATICS VERY IMPRESSIVE
WITH DECENT LOW LEVEL TURNING AND WINDS QUITE STRONG WITH 45-50KTS
LOW LEVEL JET OVER THE REGION IN THE MORNING. HOWEVER...LOW LEVEL
INSTABILITY VIRTUALLY NON-EXISTENT. 850-500MB LAPSE RATES 6-6.25
C/KM WED. INCREASED POPS TO LIKELY OVER THE AREA. TEMPS WED
DEPENDENT UPON EXTENT OF CLOUD COVERAGE AND STRENGTH OF LOW LEVEL
SLY FLOW.

WEDNESDAY NIGHT...MODELS GENERALLY AGREE THAT WESTERLY FLOW BEHIND
EXITING S/W WILL USHER DRIER AIR INTO REGION BY LATE
WEDNESDAY/WEDNESDAY EVENING. WILL GO WITH A DRY FORECAST WED NIGHT
WITH CLEARING SKIES.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
AS OF 215 PM SUNDAY...

UNSETTLED WEATHER IS EXPECTED TO CONTINUE IN THE MEDIUM RANGE
PORTION OF THE FORECAST. AT THE START OF THIS PERIOD... HIGH
PRESSURE AT THE SURFACE AND SUBSIDENCE BEHIND THE EXITING S/W
THROUGH WILL PRODUCE A QUIET AND PLEASANT DAY ACROSS THE AREA ON
THURSDAY. TEMPERATURES ARE EXPECT TO REMAIN MILD... AS MID AND UPPER
LEVEL FLOW BEHIND THE S/W REMAINS WEST-SOUTHWEST. THUS... EXPECT
HIGH TEMPS ON THURSDAY TO TOP OUT IN THE UPPER 60S TO LOWER 70S.
HOWEVER... THINGS WILL QUICKLY CHANGE ON THURSDAY EVENING INTO
FRIDAY MORNING AS S/W ENERGY TRAVELS THROUGH THE L/W TROUGH CENTERED
OVER THE CENTRAL U.S. DURING THIS TIME. THE S/W IS FORECAST TO
DEEPEN AND DEVELOP INTO A CLOSED CUTOFF LOW OVER SOUTHERN PLAINS ON
THURSDAY... AND LIFT TO THE NORTHEAST TRACKING ALONG OR JUST TO THE
WEST OF THE APPALACHIAN MOUNTAINS AND INTO THE EASTERN GREAT LAKES
REGION BY 00Z SATURDAY. THIS WILL ALLOW A DEEPENING SURFACE LOW TO
LIFT A WARM FRONT THROUGH OUR AREA ON THURSDAY NIGHT AND SEND A
TRAILING COLD FRONT THROUGH OUR AREA ON FRIDAY. WITH MODEL GUIDANCE
IN FAIRLY GOOD AGREEMENT...WILL CONTINUE TO ADVERTISE CHANCE POPS
FOR NOW.

HIGH PRESSURE AT THE SURFACE BUILDS INTO THE AREA FROM THE WEST LATE
FRIDAY WITH CLEARING BY FRIDAY EVENING AND MOSTLY SUNNY FOR
SATURDAY. WE WILL STILL REMAIN SLIGHTLY ABOVE NORMAL FOR THIS TIME
OF YEAR FOR FRIDAY AND SATURDAY. THUS... EXPECT HIGH FOR FRIDAY AND
SATURDAY TO BE IN THE UPPER 60S NORTHWEST... TO LOWER TO MID 70S
ELSEWHERE. WITH LOWS SATURDAY AND SUNDAY MORNING EXPECTED TO BE IN
THE UPPER 40S TO LOWER 50S.

ANOTHER DEEP UPPER LEVEL THROUGH IS PROGGED TO DIG SOUTH AND INTO
THE CENTRAL US BY SUNDAY MORNING. THIS WILL ALLOW MOISTURE TO FILTER
BACK INTO THE AREA ON SUNDAY AFTERNOON. HOWEVER... AT THIS TIME WILL
WILL KEEP THE FORECAST DRY... GIVEN WE ARE STILL 7 DAYS OUT AND THE
ENERGY ASSOCIATED IN THE UPPER LEVELS OF THE ATMOSPHERE ARE JUST
EAST OF JAPAN CURRENTLY. HIGH SUNDAY SHOULD GENERALLY BE IN THE LOW
TO MID 70S.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
AS OF 530 PM SUNDAY...

VFR CONDITIONS EXPECT THROUGH THE TAF FORECAST PERIOD.

THOUGH CONDITIONS STILL EXPECTED TO REMAIN VFR... HAVE AMENDED
GSO... INT.. AND RDU TAFS TO INCLUDE A PERIOD OF BKN-OVC 5-6 THSD FT
STRATOCUMULUS ATTENDANT THE PASSAGE OF A STRONG BUT RELATIVELY
MOISTURE-STARVED TROUGH ALOFT AND REINFORCING SFC COLD FRONT THIS
AFTERNOON AND EVENING (FROM 21Z AT TRIAD TERMINALS THROUGH 00-02Z AT
RDU). SOME SPRINKLES OR VIRGA MAY ALSO ACCOMPANY THE PASSING
FRONT... WHICH COULD CAUSE INCREASED TURBULENCE/DOWNWARD FORCE FOR
AIRCRAFT FLYING BELOW THE AFOREMENTIONED CLOUD BASES... OWING TO THE
EVAPORATION OF LIGHT PRECIPITATION INTO THE VERY DRY BOUNDARY
LAYER.

STRONG SOUTHWESTERLY WINDS THIS AFTERNOON WILL DECREASE AS THE
SUNSETS AND MIXING ENDS. HOWEVER... WE WILL STILL REMAIN MIXED...
WITH WINDS BECOME WESTERLY AND REMAINING AOA 10 KTS AS THE SURFACE
GRADIENT REMAINS TIGHT... AS A SURFACE TROUGH/DRY COLD FRONT AND
UPPER LEVEL TROUGH SWING THROUGH THE AREA THIS EVENING. CLOUDS MAY
BRIEFLY BECOME SCATTERED THIS EVENING AROUND 4 TO 6 KFT AS THE UPPER
LEVEL TROUGH AXIS SWINGS THROUGH... BEFORE CLEARING BY MIDNIGHT.
MECHANICAL TURBULENCE WILL LIKELY CONTINUE INTO THE OVERNIGHT HOURS
AS WELL... BEFORE WINDS ALOFT BEGIN TO DECREASE BY DAYBREAK MONDAY
MORNING. HIGH PRESSURE WILL BUILD INTO THE AREA ON MONDAY PROVIDING
THE AREA WITH PLEASANT WEATHER.

VFR CONDITIONS ARE EXPECTED TO CONTINUE MONDAY AFTERNOON THROUGH
TUESDAY MORNING. AVIATION WEATHER CONDITIONS WILL BEGIN TO
DETERIORATE LATE TUESDAY OR TUESDAY NIGHT AS ANOTHER STORM SYSTEM
APPROACHES FROM THE SOUTH. THIS SYSTEM IS EXPECTED TO BRING MVFR TO
IFR CONDITIONS TUESDAY NIGHT THROUGH WEDNESDAY. MVFR CONDITIONS WILL
RETURN BY THURSDAY AFTERNOON... BEFORE ANOTHER SYSTEM MOVES INTO THE
AREA ON THURSDAY NIGHT... WHICH WILL AGAIN PROVIDE US WITH ADVERSE
AVIATION CONDITIONS... THURSDAY NIGHT THROUGH FRIDAY.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...WSS
NEAR TERM...WSS
SHORT TERM...WSS
LONG TERM...BSD
AVIATION...MWS/BSD
Hazardous weather outlook, Mar 29, 9:08 AM EDT, 8 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
908 AM EDT SUN MAR 29 2009

NCZ007>011-021>028-038>043-073>078-083>086-088-089-300930-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
908 AM EDT SUN MAR 29 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

A STRONG LOW PRESSURE SYSTEM CROSSING THE OHIO VALLEY AND LOWER
GREAT LAKES WILL CAUSE WINDY CONDITIONS ACROSS CENTRAL NORTH
CAROLINA TODAY. SOUTHWEST WINDS AROUND 20 MPH WILL OCCUR WITH
FREQUENT GUSTS UP TO 35 MPH EXPECTED. THESE WINDS COUPLED WITH THE
SATURATED TOP SOIL FROM RECENT RAIN WILL TOPPLE A FEW SHALLOW
ROOTED TREES ACROSS THE REGION. SPORADIC POWER OUTAGES MAY ALSO
OCCUR. THE WINDS ARE EXPECTED TO BE STRONGEST BETWEEN 11 AM AND 8
PM.

WINDS THIS STRONG CAN ALSO MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 9:39 PM EDTTornado WarningRAHSampson51 min
Mar 28, 9:48 PM EDTTornado WarningRAHSampson42 min

Nearby

River Flood Warnings in North Carolina, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.